Hail, Lancaster
- When
- April 20, 2:55 AM CST
- Where
- Lancaster County, 2 mi NW of Raymond
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.967, -96.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 20, 2:47 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CDT WED APR 20 2005 .DISCUSSION... SYNOPSIS...00Z SUBJECTIVE UPPR AIR ANLYS INDCD DEEP WRN US TROF/CLOSED LO WITH AN UPSTRM BROAD AREA OF DIFFLUENCE ACRS THE PLAINS. WK SHRTWV TROF SEEN OVR WRN NEB/KS AT 00Z WITH THE NEXT UPSTRM SHRTWV RIDGE OVR NM/CO...AND THEN THE MAIN SYSTEM LOCATED OVR AZ. WARM/MOIST ADVECTION CONTD ACRS THE PLAINS WITH A +12 C H85 DP AT KOAX. H85 CDFNT FM SRN MN SWWD INTO NRN CO. WRMFNT EXTNDD EWD ACRS SRN NEB INTO NW MO. LATEST RADAR MOSAIC INDCS TO MAIN AREAS OF MCS ACTIVITY...ONE OVR IA AND THEN ONE ENTER THE CWA FM THE W. FORECAST...MASS CONVERGENCE WL CONT INTO THE MRNG HOURS ON THE NOSE OF 60 KT H85 LO-LVL JET. THIS SHLD CONT TO FOCUS CONVECTION ACRS THE CWA. DESPITE BOWING STRUCTURES...NR STABLE LAYER PREVENTING SIG WNDS FM REACHING THE SFC...AND THUS ONLY AN ISO HAILER IS POSSIBLE THIS MRNG. SOME UNCERTAINTY FOR THE REST OF THE DAY WITH THE MCV OVR NRN NEB AND EXACT TRACK AND INFLUENCE ON AFTN SENSIBLE WX. ATTM...FEEL THIS WL TRACK ALNG THE NEB/SD BORDER AND INTO IA BY LATE AFTN WHILE WEAKENING. THIS MAY ALLOW FOR AN ISO TSRA TO DVLP DURING THE EVNG HOURS THERE IN A WEAKLY CAPPED ATMOSPHERE. OTHERWISE...ONGOING CONVECTION EXPECTED TO DRIVE SFC BOUNDARY INTO NRN KS...AND THIS SEEMS REASONABLE GIVEN WELL-DEFINED OUTFLOW BOUNDARY SEEN ON THE RADAR MOSAIC. DESPITE THE SFC BOUNDARY TO THE S...TMPS ARE LIKELY TO WARM NICELY UNDER JUST SCT MID-LVL CLDS AND HAVE INCREASED GOING HIGHS TO NR MET GUIDANCE. TSRA DVLPMNT CONTS TO LOOK UNLIKELY DURING PEAK HEATING ALNG THE SFC BOUNDARY. ALTHOUGH BOUNDARY-LAYER LIFT IS PRESENCE DUE TO MIXING...LARGE-SCALE FORCING IS NEARLY NEUTRAL OR SLIGHTLY FOR SUBSIDENCE. IN ADDITION...SFC CONVERGENCE IS LACKING WITH GENERALLY CYCLONIC FLOW AROUND DEEPENING LEE LO. TSRA ARE EXPECTED TO DVLP THOUGH OVR THE WRN HIGH PLAINS LATE THIS AFTN AND ROLL EWD TONIGHT. DEEP-LAYER SHEAR IS FAVORABLE FOR ORGANIZED CONVECTION AND GOOD FRONT-TO-REAR STORM RELATIVE FLOW WLD INDC ANOTHER FORWARD PROPAGATING MCS LIKELY. OTHER CELLS MAY DEVELOP IN WAA REGIME AHEAD OF THE SYSTEM...BUT GENERAL SPEED OF THE SYSTEM INDCS FLOODING WL BE VERY ISOLATED. HAVE INCREASED GOING LOW FOR TONIGHT AS GUIDANCE HAS BEEN ON THE LOW SIDE LATELY AND WITH CLDS AND MOISTURE...FEEL TMPS WL HOLD IN THE UPPER 50S. CONVECTION IS EXPECTED TO BE ONGOING THURS MRNG OVR THE CWA...BUT SHLD EXIT THE AREA TO THE E. SET-UP THEN APPEARS FAVORABLE FOR A POSSIBLE SIG SVR WX EVENT. MLDS CONT TO TREND STRONGER WITH UPPR LVL CLOSED SYSTEM TO MOVE THRU. SFC LO AND ASSOCIATED DRYLINE SHLD MIX INTO THE WRN CWA BY MID-DAY AND THRU THE CWA DURING THE AFTN. GIVEN THE AMOUNT OF LO-LVL MOISTURE...PLACEMENT OF THE DRYSLOT FOR STEEP MID-LVL LAPSE RATES...ATMOSPHERE EXPECTED TO BECOME MODERATELY UNSTABLE. DEEP LAYER SHEAR WL CERTAINLY SUPPORT SUPERCELL DVLPMNT AND A LARGE HAIL/WND THREAT. BEST CHC FOR SUSTAINED SUPERCELLS WL BE OVR SE NEB WHERE ORIENTATION OF BL-6KM SHEAR VECTOR IS FAVORABLE WITH FORCING FOR DISCRETE ACTIVITY. IN THIS AREA THERE DOES SEEM TO BE SOME POTENTIAL FOR ISO TORS. SITU WL HAVE TO BE WATCHED CLOSELY AS NOCTURNAL CONVECTION MAY INHIBIT THE RETURN OF LO-LVL MOISTURE/WARM FRONT ON THURSDAY. CONVECTION SHLD MV E OF THE CWA THURS EVENG...BUT TRACK OF THE H7 LO WLD INDC NRN CWA IN -RA DEFORMATION ZONE AND HAVE INCREASED POPS TO LIKELY DURING THIS TIME FRAME. SYSTEM EXITS ON FRI AND HAVE MADE NO CHANGES TO THE EXTENDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT TUE APR 19 2005 IAZ043-055-056-069-NEZ015-018-032>034-043>045-050>053-201000- BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA- POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. NEZ011-012-016-017-030-031-042-201000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. IAZ079-080-090-091-NEZ065>068-078-088>093-201000- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING WITH SOME SEVERE STORMS POSSIBLE. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. THE PRIMARY HAZARDS WITH THESE STORMS BE HAIL AND HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1150 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL ELGIN 41.98N 98.08W
04/19/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
JEKLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1240 AM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 8 W ELGIN 41.98N 98.24W
04/19/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1244 AM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL MEADOW GROVE 42.03N 97.74W
04/20/2005 0.88 INCH MADISON NE LAW ENFORCEMENT
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1255 AM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM FLASH FLOOD 7 W ELGIN 41.98N 98.22W
04/20/2005 ANTELOPE NE LAW ENFORCEMENT
WATER OVER HIGHWAY 70, AS HIGH AS THE HOOD OF A CAR.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1256 AM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD PETERSBURG 41.85N 98.08W
04/20/2005 BOONE NE LAW ENFORCEMENT
MINOR LOWLAND FLOODING. NO WATER OVER ROADWAYS AT THIS
TIME THOUGH.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
110 AM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 2 N ALBION 41.72N 98.00W
04/20/2005 1.75 INCH BOONE NE LAW ENFORCEMENT
&&
SKThe Omaha radar (KOAX), 53 km away, was scanning. The volume nearest the first event began at 08:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443854.